Alert archive / Michigan / Gale Warnings in 2013
Gale Warning 13, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Oct 20, 2013, 4:39 AM EDT. It took effect at Oct 20, 2013, 8:00 PM EDT. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2013, 4:39 AM EDT (08:39 UTC)
- In effect from
- Oct 20, 2013, 8:00 PM EDT
- Expired
- Oct 21, 2013, 3:37 PM EDT
- In force
- 20 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
866 WHUS73 KGRR 200839 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 439 AM EDT SUN OCT 20 2013 LMZ844>849-201645- /O.EXT.KGRR.SC.Y.0080.000000T0000Z-131021T0000Z/ /O.NEW.KGRR.GL.W.0013.131021T0000Z-131022T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 439 AM EDT SUN OCT 20 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT TUESDAY. * WINDS...WEST 15 TO 25 KNOTS WILL DIMINISH TO 10 TO 20 KNOTS THIS MORNING. WINDS WILL BECOME SOUTH AND INCREASE LATE TODAY TO 30 KNOTS BEFORE BECOMING WEST GALES OF 35 KNOTS TONIGHT THROUGH MONDAY NIGHT. * WAVES...4 TO 8 FEET SUBSIDING TO 3 TO 6 FEET TODAY. WAVES WILL THEN BUILD ABOVE 10 FEET TONIGHT THROUGH MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ NJJ
7 follow-up statements
131 WHUS73 KGRR 201524 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1124 AM EDT SUN OCT 20 2013 LMZ844>849-202330- /O.CON.KGRR.SC.Y.0080.000000T0000Z-131021T0000Z/ /O.CON.KGRR.GL.W.0013.131021T0000Z-131022T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1124 AM EDT SUN OCT 20 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT TUESDAY... * WINDS...SOUTHWEST 10 TO 20 THIS AFTERNOON BECOMING SOUTH AND INCREASE 30 KNOTS EARLY THIS EVENING BEFORE BECOMING WEST GALES OF 35 KNOTS TONIGHT THROUGH MONDAY NIGHT. * WAVES...3 TO 6 FEET BUILD ABOVE 10 FEET TONIGHT THROUGH MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WDM
574 WHUS73 KGRR 202010 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 410 PM EDT SUN OCT 20 2013 LMZ844>849-210415- /O.CON.KGRR.SC.Y.0080.000000T0000Z-131021T0000Z/ /O.CON.KGRR.GL.W.0013.131021T0000Z-131022T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 410 PM EDT SUN OCT 20 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT TUESDAY... * WINDS...SOUTH 15 TO 25 INCREASE 30 KNOTS EARLY TONIGHT BEFORE BECOMING WEST GALES OF 35 KNOTS TOWARD MORNING THEN CONTINUING INTO MONDAY NIGHT. * WAVES...3 TO 6 FEET BUILD ABOVE 10 FEET TONIGHT THROUGH MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WDM
234 WHUS73 KGRR 202358 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 758 PM EDT SUN OCT 20 2013 LMZ844>849-210800- /O.EXP.KGRR.SC.Y.0080.000000T0000Z-131021T0000Z/ /O.CON.KGRR.GL.W.0013.131021T0000Z-131022T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 758 PM EDT SUN OCT 20 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... * WINDS...SOUTH 15 TO 25 INCREASE 30 KNOTS EARLY TONIGHT BEFORE BECOMING WEST GALES OF 35 KNOTS TOWARD MORNING THEN CONTINUING INTO MONDAY NIGHT. * WAVES...3 TO 6 FEET BUILD ABOVE 10 FEET TONIGHT THROUGH MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
577 WHUS73 KGRR 210221 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1021 PM EDT SUN OCT 20 2013 LMZ844>849-211030- /O.CON.KGRR.GL.W.0013.000000T0000Z-131022T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1021 PM EDT SUN OCT 20 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY... * WINDS...SOUTH TO 30 KNOTS BECOMING WEST GALES OF 35 KNOTS TOWARD MORNING...THEN CONTINUING INTO MONDAY NIGHT. * WAVES...BUILDING ABOVE 10 FEET LATE TONIGHT AND CONTINUING INTO MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
309
WHUS73 KGRR 210800
MWWGRR
URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
400 AM EDT MON OCT 21 2013
LMZ844>849-211600-
/O.CON.KGRR.GL.W.0013.000000T0000Z-131022T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
400 AM EDT MON OCT 21 2013
...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY...
* WINDS...WEST GALES TO 35 KNOTS CONTINUING INTO TONIGHT BEFORE
DIMINISHING.
* WAVES...BUILDING TO 6 TO 9 FEET WITH SOME LOCALLY HIGHER WAVES LIKELY
TODAY AND TONIGHT BEFORE WAVES SUBSIDE SOME ON TUE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.
&&
$$594 WHUS73 KGRR 211412 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1012 AM EDT MON OCT 21 2013 LMZ844>849-212215- /O.CON.KGRR.GL.W.0013.000000T0000Z-131022T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1012 AM EDT MON OCT 21 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY... * WINDS...WEST GALES TO 35 KNOTS CONTINUING INTO TONIGHT BEFORE DIMINISHING. * WAVES...BUILDING TO 6 TO 9 FEET WITH SOME LOCALLY HIGHER WAVES LIKELY TODAY AND TONIGHT BEFORE WAVES SUBSIDE SOME ON TUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WDM
099 WHUS73 KGRR 211937 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 337 PM EDT MON OCT 21 2013 LMZ844>849-220345- /O.CAN.KGRR.GL.W.0013.000000T0000Z-131022T0900Z/ /O.NEW.KGRR.SC.Y.0081.131021T1937Z-131023T2200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 337 PM EDT MON OCT 21 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...WEST GALES TO 30 KNOTS CONTINUING INTO TUESDAY BEFORE TURNING TO THE NORTH AND DIMINISHING TO 15 TO 25 KNOTS TUESDAY NIGHT INTO WEDNESDAY. * WAVES...BUILDING TO 6 TO 10 FEET SUBSIDE TO 3 TO 5 FEET TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WDM
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Oct 20, 3:44 AM EDT, 55 minutes earlier.
Area forecast discussion, Oct 20, 3:44 AM EDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 344 AM EDT SUN OCT 20 2013 LATEST UPDATE... SYNOPSIS/SHORT TERM/LONG TERM/HYDRO/MARINE .SYNOPSIS... ISSUED AT 344 AM EDT SUN OCT 20 2013 INTERVALS OF SHOWERS WILL CONTINUE THROUGH THE MAJORITY OF THE WEEK THIS WEEK AS A STRONG SURGE OF COLD CANADIAN AIR TAKES HOLD OF THE AREA. WAVES OF LOW PRESSURE WILL COMBINE WITH LAKE EFFECT TO BRING THE OCCASIONAL SHOWERS TO THE AREA. COLD ENOUGH AIR IS EXPECTED TO MOVE IN TO ALLOW FOR SOME SNOW TO MIX IN AT TIMES WITH THE RAIN SHOWERS. HIGHS WILL LIKELY REMAIN ONLY IN THE 40S MANY TIMES THIS WEEK. && .SHORT TERM...(TODAY THROUGH TUESDAY) ISSUED AT 344 AM EDT SUN OCT 20 2013 PCPN TRENDS AND TYPE ARE THE MAIN FOCUS OF THE FCST PACKAGE TODAY. THE SHOWER ACTIVITY THAT WAS WIDESPREAD ACROSS THE AREA LAST EVENING IS SCATTERING OUT AND DISSIPATING EARLY THIS MORNING. THIS IS DUE TO MAINLY THE UPPER FLOW TRANSITIONING TO ANTI-CYCLONIC AS THE LAST SHORT WAVE IN THIS SEQUENCE IS NOW LIFTING TO THE E/NE THIS MORNING. WE EXPECT THE SHOWER ACTIVITY TO PRETTY MUCH END FOR A FEW HOURS AS SHORT WAVE RIDGING BUILDS IN AND WE LOSE THE LOW LEVEL MOISTURE. SOME BREAKS IN THE CLOUDS WILL BE LIKELY ONCE AGAIN...HOWEVER JUST AS THE LOW LEVEL MOISTURE MOVES OUT...MID AND HIGH LEVEL MOISTURE FROM THE NEXT SYSTEM MOVES RIGHT IN. THE NEXT SYSTEM IN THE SEQUENCE WILL BE BRINGING PCPN TO THE FAR NW CORNER OF THE CWFA AS EARLY AS LATE THIS AFTERNOON. THIS WAVE IS CURRENTLY LOCATED NORTH OF LAKE WINNIPEG AND DROPPING SOUTHEAST QUICKLY. IT WILL MERGE WITH ANOTHER SHORT WAVE COMING INTO THE DAKOTAS. THE TRACK OF THE SHORT WAVE AND SFC LOW WILL FAVOR THE NRN SECTION OF THE CWFA FOR THE BEST PCPN CHCS. IT DOES LOOK LIKE THE ENTIRE CWFA WILL HAVE A CHC OF RAIN AS THE COLD FRONT PASSES THROUGH THE AREA VERY LATE TONIGHT AND MON MORNING. THE THREAT OF LAKE EFFECT RAIN SHOWERS WILL BE THERE ON MON WITH DELTA T/S EXPECTING TO BE AROUND 20C. THE THREAT DOES NOT LOOK TO BE VERY BIG HOWEVER AS THE DRY SLOT WILL AFFECT THE AREA BEHIND THE FRONT. MOISTURE PROFILES INDICATE THAT THEY WILL BE DEEP ENOUGH FOR SOME PCPN TO BE GENERATED AS THE DGZ WILL BARELY BE SATURATED. INVERSION HEIGHTS ARE SOMEWHAT LOW AS THE UPPER LOW AND CORE OF THE CYCLONIC FLOW STAYS MAINLY NORTH OF THE AREA. THE THREAT OF SHOWERS WILL CONTINUE TO BE POSSIBLE MON NIGHT AND EARLY TUE. THIS IS THE PERIOD WHEN IT LOOKS LIKE WE WILL SEE A POTENTIAL OF PCPN MIXING WITH OR CHANGING TO SNOW WITH H850 TEMPS DROPPING TO ALMOST -7C AND FREEZING LEVELS DROPPING BELOW 2000 FT. THE BEST POTENTIAL OF SEEING SOME SNOW WILL BE UP ACROSS CENTRAL LOWER MICHIGAN AT THE HIGHER ELEVATIONS. IN ADDITION TO THE POSSIBILITY OF SNOW...WE CAN NOT RULE OUT THUNDER ALONG THE LAKESHORE WITH LAKE MODIFIED PARCELS GENERATING OVER 1000 J/KG OF CAPE AND PARCELS REACHING TO -20C ISOTHERM. WATERSPOUTS WILL ALSO REMAIN POSSIBLE. .LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY) ISSUED AT 344 AM EDT SUN OCT 20 2013 THERE SEEMS TO BE NO END IN SIGHT TO THE COOL AND UNSETTLED PATTERN AS DEEP UPPER TROUGHING PERSISTS OVER THE GREAT LAKES REGION THROUGH ALL OF NEXT WEEK. TEMPERATURES WILL AVERAGE AROUND 10 DEGREES BELOW NORMAL. H8 TEMPS ARE PROGGED TO REMAIN RIGHT AROUND -6C THROUGH MOST OF THE WEEK CREATING EXTREME LAKE INSTABILITY WITH DELTA T/S IN EXCESS OF 20C. OCCASIONAL SHORTWAVES PIVOTING THROUGH THE REGION WILL PERIODICALLY BOOST INVERSION HEIGHTS AND BRING SLUGS OF DEEPER MOISTURE THROUGH WHICH WILL ENHANCE THE SHOWER ACTIVITY. THE FREEZING LEVEL WILL BE AROUND 1500 FT SO WOULD EXPECT TO SEE A MIXTURE OF RAIN/SNOW/GRAUPEL... ESPECIALLY INLAND FROM WARMING EFFECTS OF LK MI INCLUDING THE HWY 131 CORRIDOR. SOME ACCUMULATING WET SNOW LOOKS TO BE A REALISTIC THREAT FOR WEDNESDAY THROUGH THURSDAY NIGHT WHEN BOTH THE GFS AND ECMWF INDICATE THAT WE WILL BE ON THE CYCLONIC SHEAR SIDE OF THE UPPER JET CORE WHICH WILL BE POSITIONED TO OUR WEST AND SOUTH. WARM ADVECTION IS CURRENTLY PROGGED FOR NEXT SATURDAY AHEAD OF A SYSTEM DROPPING DOWN FROM THE NORTHWEST. THIS WOULD END THE LAKE EFFECT TEMPORARILY BUT THE CHANCE OF RAIN WILL CONTINUE DUE TO ISENTROPIC LIFT. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1121 PM EDT SAT OCT 19 2013 THE WAVE OF LOW PRESSURE TRACKING THROUGH THE TAF SITES WILL PRODUCE SOME SHOWERS TO START THE PERIOD...HOWEVER BY 12Z MOST OF THE ACTIVITY SHOULD BE EAST OF KLAN. THERE WILL BE SOME POCKETS OF MVFR CONDITIONS WITH THE SHOWERS. MOST OF SUNDAY SHOULD FEATURE VFR WEATHER AS LOW LEVEL MOISTURE WILL BE LIMITED. FROM 00Z TO 06Z MON...CONDITIONS WILL START TO DETERIORATE AS A POWERFUL STORM APPROACHES FROM THE WEST. SHOWERS AND EVEN A FEW THUNDERSTORMS WILL MOVE INTO THE KMKG SITE. THE PRECIPITATION WILL BE NEARING KGRR BY 06Z. ALL SITES WILL SEE THE WINDS INCREASING STEADILY AND VEERING WITH TIME. COULD BE GUSTS OVER 25 KNOTS AT KMKG BY THE END OF THE PERIOD. && .MARINE... ISSUED AT 344 AM EDT SUN OCT 20 2013 WE WILL BE ISSUING A GALE WARNING FOR THE ENTIRE NEARSHORE WITH THIS FCST PACKAGE. THE COLDEST AIR TO DATE WILL MOVE IN LATE TONIGHT AND DURING THE DAY ON MONDAY. THIS WILL COME IN VIA BRISK WESTERLY WINDS. THE COLD AIR COMING IN OVER THE 60 DEGREE F WATERS OF LAKE MICHIGAN WILL ALLOW A LOT OF THE STRONGER WIND ALOFT TO MIX DOWN. WITH THE COLD AIR OVER THE WARM LAKE...WATERSPOUT POTENTIAL LOOKS GOOD ENOUGH TO MENTION IN THE FCST. THE POTENTIAL STARTS OFF LOW SUN NIGHT AND EARLY MON AS THE WINDS AROUND 5K FEET ARE A BIT TOO HIGH TO ALLOW FOR THE DEVELOPMENT OF THEM. THE POTENTIAL WILL INCREASE LATER MON THROUGH TUE...AND LIKELY BEYOND DUE TO THE INSTABILITY OVER THE LAKES. && .HYDROLOGY... ISSUED AT 344 AM EDT SUN OCT 20 2013 WE ARE NOT ANTICIPATING ANY HYDROLOGY ISSUES IN THE NEXT WEEK. THE MAJORITY OF THE PCPN OVER THE NEXT WEEK WILL BE IN THE FORM OF SCATTERED SHOWERS. THIS TYPE OF PATTERN IS NOT CONDUCIVE FOR HEAVY RAINFALL WITH PRECIPITABLE WATERS RUNNING AROUND AVERAGE FOR THIS TIME OF YEAR. MOST LOCATIONS WILL NOT SEE PCPN OVER HALF AN INCH OVER THE NEXT FEW DAYS. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...GALE WARNING 00Z MON THROUGH 09Z TUE FOR LMZ844>849. && SYNOPSIS...NJJ SHORT TERM...NJJ LONG TERM...MEADE AVIATION...MJS HYDROLOGY...NJJ MARINE...NJJ
Hazardous weather outlook, Oct 20, 4:19 AM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 419 AM EDT SUN OCT 20 2013 MIZ037>040-043>046-050>052-056>059-064>067-071>074-210815- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 419 AM EDT SUN OCT 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-210815- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 419 AM EDT SUN OCT 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT TODAY AND TONIGHT. GALE FORCE WINDS FROM THE SOUTHWEST MAY DEVELOP TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT MUCH OF THE TIME MONDAY THROUGH SATURDAY... WITH THE POTENTIAL FOR WATERSPOUTS AS WELL. GALE FORCE WINDS FROM THE WEST ARE POSSIBLE MONDAY INTO MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEADE
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.